Alert archive / Vermont / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 37, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Jun 27, 2007, 4:00 PM EDT for Addison County, Vermont. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2007, 4:00 PM EDT (20:00 UTC)
- Expired
- Jun 27, 2007, 4:45 PM EDT
- In force
- 45 min
- Issued by
- NWS Burlington, VT
- Area
- Counties, with a storm outline in the text
County Addison County, VT
The radar
The Burlington radar (KCXX), 53 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 27, 2:42 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.0 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1637 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 997 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 1:58 PM EDT, 2 hours 2 minutes earlier.
Area forecast discussion, Jun 27, 1:58 PM EDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 158 PM EDT WED JUN 27 2007 .SYNOPSIS... HIGH PRESSURE OVR THE EASTERN STATES...AT THE SURFACE AND IN THE UPPER ATMOSPHERE...WILL CONTINUE THE HEAT AND HUMIDITY TODAY ACROSS VERMONT AND NORTHERN NEW YORK. A WEATHER DISTURBANCE NEAR LAKE WINNIPEG TODAY WILL MOVE THROUGH THE WESTERN GREAT LAKES REGION AND INTO THE EASTERN GREAT LAKES TONIGHT WITH SCATTERED SHOWERS AND THUNDERSTORMS LIKELY PRECEDING AND ACCOMPANYING THE COLD FRONT. THEREAFTER A DISTURBANCE IN THE UPPER ATMOSPHERE WILL BECOME ESTABLISHED OVR ERN CANADA FRIDAY THRU SUNDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... CURRENT FORECAST IS IN GOOD SHAPE WITH HOT HAZY AND HUMID CONDITIONS AND NEAR RECORD HIGHS ONCE AGAIN THIS AFTN. VISIBLE IMAGERY THIS MORNING SHOWS WELL INCREASING HAZE NWD THRU THE HUDSON VALLEY INTO THE CHAMPLAIN VALLEY OF VT. KALB WAS 3SM HZ AT 14Z. WE/VE ALSO SEEN ISOLD CONVECTIVE CELLS EARLY THIS MORNING NEAR THE INTL BORDER JUST SOUTH OF STATIONARY FRONTAL ZONE OVER SRN QUEBEC. HOWEVER...THIS ACTIVITY DOES NOT APPEAR TO BE ROOTED IN THE BOUNDARY LYR...AND EXPECT IT TO DISSIPATE AS PBL CONTINUES TO DEEPEN. FOR THIS AFTN...IT APPEARS 700MB THERMAL RIDGE WILL SHIFT EWD WITH SLIGHTLY COOLER TEMPERATURES THIS AFTERNOON COMPARED TO YESTERDAY AFTN. IN ADDITION...NOTE 700MB FLOW IS BCMG SLIGHTLY CYCLONIC BY AFTN. ALL IN ALL...NO SIGNIFICANT LARGE-SCALE FORCING FOR LIFT...BUT ABOVE FACTORS SHOULD BE SUFFICENT TO ALLOW FOR CONVECTIVE DEVELOPMENT OVER THE HIGHER TERRAIN OF THE GREEN MTS/ADIRONDACKS 18-20Z WHERE THETA-E VALUES WILL BE HIGHEST TO OVERCOME CAPPING. SFC MOISTURE HAS ALSO INCREASED SINCE YESTERDAY...WITH WIDESPREAD MID-UPR 60S DEWPOINTS. DESTABILIZATION IS ONGOING UNDER FULL INSOLATION AND EXPECT AFTN HIGHS IN THE LOW 90S VLY LOCATIONS. DESPITE SOMEWHAT MARGINAL MID-LEVEL LAPSE RATES OF 6C/KM...HOT PBL TEMPS STILL YIELD MUCAPE VALUES OF 1500-2500 J/KG DURING PEAK HEATING HRS. SFC-6KM AROUND 20KTS WILL ALLOW FOR A FEW LONG-LIVED CELLS AND SOME STORM ORGANIZATION. EXPECT STRONGER CORES TO PRODUCE LCL DAMAGING WINDS AND MARGINALLY SVR HAIL...IN ADDITION TO BRIEF HEAVY DOWNPOURS AS CONVECTION SPREADS OFF THE HIR TRRN MID-LATE AFTN INTO EARLY THIS EVENING. GENERAL STORM MOTIONS EXPECTED 260DEG/15-20KTS. WILL ISSUE A MINOR FORECAST UPDATE AND COMPOSE AN SPS AS PEAK HEATING APPROACHES FOR POSSIBLE SVR WX. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/... SFC LO CONTS MOVG MOVS ACRS QUE WED NGT AND THURS WITH PROGRESSIVE H/5 TROF. ASOCD CDFNT REACHNG THE ST LAW VLY RGN BY 06Z THURS...THEN INTO NW VT ARND 12Z THURS...AND ACRS THE RMNDR OF VT DURG THE LATE MRNG AND ERLY AFTN HRS OF THURS. BY THURS EVE CDFNT SHUD BE INTO SRN NEW ENG...WITH THE BERMUDA HI PRES RDG AXIS SUPRESSED S THRU GA. WL CONT INDICATION OF LIKELY POPS ACRS AREA IN MOIST AIRMASS PRECEEDING AND ACCOMPANYING FNTL BNDRY DURG WED NGT. FOR THURS WL CONT SCT SHWRS IN THE MRNG...BUT CONTG INTO THE AFTN ACRS ERN/SRN VT AND SRN PTN OF OUR ADIRONDACK RGN. HV TWEAKED TEMPS UP A FEW DEGRS BUT WENT CLOSE TO GUID THURS INTO FRI. CLDS BREAKUP FM NW TO SE ACRS AREA LATER THURS AFTN INTO THE EVE...AS COOLER AND DRIER AIR INFILTRATES REGION. && .LONG TERM /SATURDAY THROUGH TUESDAY/... FOR SATURDAY...MDLS CONTINUE TO BRING SHORTWAVE S ALONG BACKSIDE OF UPPER LOW SITTING OVER EASTERN CANADA. THIS FEATURE WILL CONTINUE TO MV ACROSS THE AREA PUSHING THRU BY THE EVENING HRS. WEAK INSTAB STILL SHOWING FOR SATURDAY...SO WILL CONTINUE MENTION OF RW FOR THE MORNING HRS...AND TRW FOR THE AFTNOON/EARLY EVENING. WILL BE CUTTING BACK ON POPS FOR SUNDAY HOWEVER AS MDLS HINTING AT RIDGE...TO THE WEST OVER CENTRAL CANADA...BEING A BIT MORE PROGRESSIVE IN MVG INTO THE AREA...SO WILL CUT BACK TO SL CHANCE FOR RW SUNDAY AS REMNANTS OF UPPER LOW PUSH AWAY FROM THE CWA. HIGH PRESSURE OVERHD FOR MON/MON NGT. A COUPLE OF WK LOWS WILL DIVE OUT OF THE GREAT LKS REGION CUTTING OVER CENTRAL/SOUTHERN NEW ENG IN SUCCESSION EARLY TUES INTO WEDNESDAY. BASED ON CURRENT MDL TRACK...WILL HIGHLIGHT BEST CHANCE FOR -RW FOR CENTRAL/SOUTHERN CWA. HAVE GONE AT OR JUST BLW GUIDANCE MDL TEMPS FOR ENTIRE FORECAST PERIOD...DUE TO EXPECTED CLD COVER/PRECIP...AND NNW WINDS AS RIDGE SLIDES INTO THE AREA. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... THRU 18Z THURSDAY...SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON/EVENING WILL GENERALLY BRING CIGS/VSBY DOWN TO MVFR WITH BEST CHANCE FOR IFR CONDITIONS AT KMSS AND KSLK THIS AFTERNOON. WIDESPREAD CONVECTION WILL DISSIPATE AFTER SUNSET WITH LOSS OF DAYTIME HEATING THOUGH SOME ACTIVITY WILL PERSIST THROUGH JUST AFTER MIDNIGHT ASSOCIATED WITH COLD FRONTAL PASSAGE. AFTER FRONTAL PASSAGE AROUND SUNRISE EXPECT SCATTERD VFR CU THRU THURSDAY. FRI...MAINLY VFR POSSIBLE MVFR WITH SLGT CHC SHRA SAT...VFR CU POSSIBLY MVFR/IFR WITH SCT TSRA SUN...SCT VFR CU MON...SCT-BKN VFR CU && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...SFH NEAR TERM...BANACOS SHORT TERM...SFH LONG TERM...JN AVIATION...LAHIFF
Hazardous weather outlook, Jun 27, 2:51 PM EDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 251 PM EDT WED JUN 27 2007 NYZ026>031-034-035-087-VTZ001>012-016>019-281200- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 251 PM EDT WED JUN 27 2007 ...SEVERE THUNDERSTORM WATCH 457 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS SOUTH CENTRAL VERMONT EARLY THURSDAY. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. IF YOU OBSERVE SEVERE WEATHER... PLEASE CONTACT NWS BURLINGTON WHEN IT IS SAFE TO DO SO. BANACOS
In the hours before
Special weather statement, Jun 27, 10:37 AM EDT, 5 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 1037 AM EDT WED JUN 27 2007 NYZ026>031-034-035-087-VTZ001>012-016>019-271845- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE- CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND- WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH... STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA... LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM... GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT... ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY... MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH... RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS... RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD... KILLINGTON 1037 AM EDT WED JUN 27 2007 ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... ANOTHER HAZY...HOT AND HUMID DAY ACROSS THE NORTH COUNTRY WILL ALLOW FOR AIR MASS DESTABILIZATION AND ISOLATED TO SCATTERED THUNDERSTORM DEVELOPMENT BY MID TO LATE AFTERNOON. THE FIRST STORMS OF THE DAY WILL LIKELY DEVELOP ACROSS THE HIGHER TERRAIN OF THE NORTHERN ADIRONDACKS AND GREEN MOUNTAINS BETWEEN 1 AND 3 PM. THEREAFTER...THUNDERSTORMS WILL BE SCATTERED ACROSS NORTHERN NEW YORK AND CENTRAL AND NORTHERN VERMONT LATE THIS AFTERNOON INTO THIS EVENING. THUNDERSTORMS TODAY MAY EXCEED SEVERE LIMITS...CONTAINING LOCALLY DAMAGING WINDS AND HAIL. IN ADDITION...BRIEF HEAVY RAINFALL AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL OCCUR WITH ANY STORMS. IF YOU PLAN TO BE OUTDOORS FROM MID AFTERNOON INTO THIS EVENING ACROSS THE NORTH COUNTRY...KEEP AN EYE TO THE SKY AND TAKE SHELTER IF THREATENING WEATHER APPROACHES YOUR AREA. STAY TUNED TO NOAA WEATHER RADIO...WEATHER.GOV ON THE INTERNET...OR YOUR LOCAL MEDIA OUTLETS FOR UPDATES ON POSSIBLE SEVERE THUNDERSTORM ACTIVITY THIS AFTERNOON INTO THIS EVENING. BANACOS
Special weather statement, Jun 27, 3:43 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 343 PM EDT WED JUN 27 2007 NYZ035-272045- EASTERN ESSEX- INCLUDING...BOQUET...ESSEX...WADHAMS AND WHALLONSBURG 343 PM EDT WED JUN 27 2007 AT 341 PM...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER WADHAMS NEW YORK...MOVING NORTHEAST AT 25 MPH. THIS THUNDERSTORM WILL AFFECT THE TOWNS OF WHALLONSBURG...ESSEX AND BOQUET THROUGH 430 PM...BEFORE MOVING OVER LAKE CHAMPLAIN. YOU CAN EXPECT WIND GUSTS AROUND 35 TO 45 MPH...WITH VERY HEAVY DOWNPOURS. . JN
Special weather statement, Jun 27, 3:50 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 350 PM EDT WED JUN 27 2007 NYZ034-035-VTZ009-018-272045- EASTERN ADDISON-WESTERN ADDISON-EASTERN ESSEX-WESTERN ESSEX- INCLUDING...MIDDLEBURY 350 PM EDT WED JUN 27 2007 AT 348 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS DEVELOPING OVER SOUTHERN PORTIONS OF ESSEX COUNTY IN NEW YORK...MOVING EAST THROUGH THE SOUTHERN PORTIONS OF ADDISON COUNTY IN VERMONT. THESE STORMS WILL CONTINUE THROUGH 445 PM. YOU CAN EXPECT VERY HEAVY DOWNPOURS AND WIND GUSTS UP TO 40 TO 50 MPH WITH THESE STORMS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM. JN
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 4:25 PM EDT | Severe Thunderstorm Warning | BTV | Addison | 35 min |
| Jun 27, 4:46 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Rutland | 29 min |
| Jun 27, 5:07 PM EDT | Severe Thunderstorm Warning | BTV | Caledonia, Lamoille, Washington | 53 min |
| Jun 27, 5:15 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Orange, Windsor | 45 min |
| Jun 27, 5:48 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Rutland | 27 min |
| Jun 27, 6:03 PM EDT | Severe Thunderstorm Warning | BTV | Caledonia, Essex | 57 min |
| Jun 27, 6:12 PM EDT | Severe Thunderstorm Warning | BTV | Rutland, Windsor | 33 min |
Nearby
Severe Thunderstorm Warnings in Vermont, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.